Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 202, NWS Jackson, KY

June 10, 20114 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2011, 6:02 PM EDT for 4 counties in Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 6:02 PM EDT (22:02 UTC)
Expired
Jun 10, 2011, 6:25 PM EDT
In force
23 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 35 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.0 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WUUS53 KJKL 102202
SVRJKL
KYC025-071-119-193-102245-
/O.NEW.KJKL.SV.W.0202.110610T2202Z-110610T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
602 PM EDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  SOUTH CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 645 PM EDT

* AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BUCK...OR 8 MILES NORTHWEST OF HINDMAN...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HINDMAN...EMMALENA...BEARVILLE...RITCHIE...ELMROCK...CARRIE...
  TINA...VEST...YELLOW MOUNTAIN...SOFT SHELL...BOLYN...GARNER...
  MOUSIE...LARKSLANE...LEBURN...HANDSHOE...BETTY...IVIS...BRINKLEY
  AND MALLIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3746 8281 3722 8295 3732 8313 3742 8318
      3749 8315
TIME...MOT...LOC 2202Z 284DEG 7KT 3743 8306
WIND...HAIL 60MPH 1.00IN

$$

SHALLENBERGER
2 follow-up statements
010 
WWUS53 KJKL 102211
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT FRI JUN 10 2011

KYC025-193-102221-
/O.CAN.KJKL.SV.W.0202.000000T0000Z-110610T2245Z/
BREATHITT KY-PERRY KY-
611 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY AND
SOUTHEASTERN BREATHITT COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3731 8311 3733 8312 3743 8313 3746 8313
      3749 8311 3746 8281 3722 8295
TIME...MOT...LOC 2211Z 284DEG 7KT 3743 8304

$$

KYC071-119-102245-
/O.CON.KJKL.SV.W.0202.000000T0000Z-110610T2245Z/
FLOYD KY-KNOTT KY-
611 PM EDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOTT AND
SOUTH CENTRAL FLOYD COUNTIES UNTIL 645 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR ELMROCK...OR 7 MILES NORTHWEST
OF HINDMAN...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  HINDMAN...ELMROCK...CARRIE...TINA...VEST...YELLOW MOUNTAIN...SOFT
  SHELL...BOLYN...GARNER...LEBURN...MOUSIE...LARKSLANE...HANDSHOE...
  BETTY...IVIS...BRINKLEY...MALLIE...ESTILL...AMBURGEY AND LITTCARR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3731 8311 3733 8312 3743 8313 3746 8313
      3749 8311 3746 8281 3722 8295
TIME...MOT...LOC 2211Z 284DEG 7KT 3743 8304
WIND...HAIL 60MPH 0.88IN

$$

RAY
926 
WWUS53 KJKL 102225
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
625 PM EDT FRI JUN 10 2011

KYC071-119-102235-
/O.CAN.KJKL.SV.W.0202.000000T0000Z-110610T2245Z/
FLOYD KY-KNOTT KY-
625 PM EDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR KNOTT AND SOUTH CENTRAL FLOYD
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3731 8311 3733 8312 3743 8313 3746 8313
      3749 8311 3746 8281 3722 8295
TIME...MOT...LOC 2225Z 284DEG 7KT 3742 8301

$$

RAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:25 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 10, 4:25 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
425 PM EDT FRI JUN 10 2011

.SHORT TERM.../TONIGHT THROUGH SUNDAY/...UPDATED

CONVECTION WAS ONGOING OVER OUR NORTHERN COUNTIES AT MID AFTERNOON.
FEATURES TO FOCUS/TRIGGER CONVECTION WERE WEAK...WITH OUTFLOW
BOUNDARIES PLAYING A SIGNIFICANT ROLE. HOWEVER...ONCE DEEP
CONVECTION INITIATED...IT WAS BEING FUELED BY HIGH INSTABILITY WITH
CAPE AROUND 3000 J/KG AND LI OF -9. SHEAR WAS WEAK...SO THE CELLS
WERE NOT WELL ORGANIZED...BUT WITH SUCH HIGH INSTABILITY A FEW OF
THEM HAVE BEEN SEVERE. MAY AGAIN NEED A PRE-FIRST PERIOD TO ADDRESS
THE LOCALIZED GREATER COVERAGE OF PRECIP LATE THIS AFTERNOON.
HOWEVER...THINK THAT MUCH OF IT WILL BE DYING OFF BY ABOUT 00Z...AND
WILL ONLY CARRY A 20 PERCENT POP FOR THE FIRST PERIOD ITSELF.

ON SATURDAY AND SATURDAY NIGHT...A COLD FRONT WILL APPROACH FROM THE
NW AND GEOPOTENTIAL HEIGHTS WILL BE FALLING WITH THE ASSOCIATED UPPER
TROUGH. WITH A WEAKLY CAPPED ATMOSPHERE...THIS WOULD FAVOR
THUNDERSTORMS FIRING AGAIN. FACTORS AGAINST PRECIP INCLUDE THE
POSSIBILITY OF DRIER AIR MIXING DOWN TO THE SURFACE BEFORE STORMS CAN
FIRE...AND A LACK OF A GOOD FOCUS MECHANISM ARRIVING BEFORE PEAK
HEATING IS FINISHED. HAVE GONE WITH 30-40 PERCENT POPS DURING THE
DAY...WITH THE HIGHEST IN THE NW CLOSEST TO THE FRONT AND UPPER
TROUGH. USED 30 PERCENT AREA WIDE WITH THE ARRIVAL OF THE FRONT ON
SATURDAY NIGHT. LOSS OF HEATING WILL BE WORKING AGAINST DEVELOPMENT
BY THE TIME THE FRONT ARRIVES.

PRECIP COULD LINGER IN OUR FAR SOUTHERN AREAS ON SUNDAY...BUT SHOULD
BE DONE BY THE END OF THE DAY AS THE FRONT PULLS AWAY TO THE SOUTH
AND A DRIER AIR MASS MOVES IN.

.LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/...UPDATED

THE EXTENDED FORECAST BEGINS ON SUNDAY NIGHT WITH THE SURFACE FRONT
PUSHED SOUTH OF THE KY AND TN BORDER. THE UPPER LEVEL PATTERN
APPEARS TO BE IN A PROGRESSIVE STATE AND GIVEN THE SPEED OF THE
FEATURES MOVING THROUGH...THE MODELS ARE HANDLING IT QUITE WELL SO
DID GO WITH AN OVERALL COMPROMISE. KEPT POPS OUT OF THE AREA FOR NOW
WITH THE BOUNDARY TO THE SOUTH AND A RIDGE MOVING INTO THE AREA FOR
MON AND TUE. WILL KEEP THE AREA DRY FOR NOW ON MON AND TUE DUE TO
THE FRONT JUST PASSING THROUGH LEAVING A STRONG CAP AND LACKING ANY
SIGNIFICANT TURNING IN THE ATMOSPHERE. THE NEXT SOLID FEATURE
APPEARS WED WITH A CLOSED UPPER LEVEL LOW AND A STRONG BOUNDARY AT
THE SURFACE SO KEPT MID CHANCE POPS IN FOR WED AND SLIGHT CHANCE FOR
THU.

OVERALL...THE BEST CHANCE FOR SIGNIFICANT WEATHER WILL BE WED.
TEMPERATURES ARE ON TRACK AND NEEDED LITTLE TWEAKING. A FORECAST
CLOSE TO NORMAL VALUES APPEARS TO BE THE RIGHT WAY TO GO IN THE
EXTENDED DUE TO TRENDS OF MOS VALUES LATELY.
&&

.AVIATION.../18Z TO 18Z/

VERY ISOLATED THUNDERSTORMS WERE OCCURRING AT MID DAY. THEY MAY
PERSIST THROUGH THE AFTERNOON...BUT DO NOT THINK THERE WILL BE A LOT
OF COVERAGE. WILL USE CB IN THE TAF CLOUD GROUPS...WITH CONFIDENCE TOO
LOW TO INCLUDE TS OR EVEN VCTS IN TAFS. ANY REMAINING STORMS SHOULD
DIE OUT EARLY THIS EVENING. VALLEY FOG IS EXPECTED AGAIN LATE TONIGHT
INTO EARLY SATURDAY MORNING...WITH LOCALIZED VLIFR...BUT PROBABLY NOT
LOWER THAN MVFR AT TAF SITES. OUTSIDE OF VALLEY FOG AND ISOLATED
STORMS...VFR IS EXPECTED.
&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM...SHALLENBERGER
AVIATION...HAL
Hazardous weather outlook, Jun 10, 4:43 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT FRI JUN 10 2011

KYZ068-069-079-080-083-110-112>117-119-120-111100-
ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-FLOYD-BREATHITT-KNOTT-OWSLEY-
PERRY-CLAY-LESLIE-MARTIN-PIKE-
443 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS ARE POSSIBLE. LOCALLY DENSE VALLEY FOG IS EXPECTED
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT...AND AT
TIMES TUESDAY NIGHT THROUGH FRIDAY. SOME OF THE STORMS ON SATURDAY
AND SATURDAY EVENING MAY CONTAIN HAIL AND DAMAGING WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE MAY BE NEEDED ON SATURDAY AND SATURDAY EVENING.

KYZ044-050>052-058>060-104-106>109-111-111100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-LEE-
443 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS WILL AFFECT MUCH OF THE AREA...ESPECIALLY THROUGH EARLY
EVENING. THE STRONGEST STORMS MAY CONTAIN HAIL AND DAMAGING WIND.
ISOLATED HEAVY RAINFALL IN EXCESS OF 1.5 INCHES IN AN HOUR MAY CAUSE
MINOR FLOODING PROBLEMS. LOCALLY DENSE VALLEY FOG IS EXPECTED
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT...AND AT
TIMES TUESDAY NIGHT THROUGH FRIDAY. SOME OF THE STORMS ON SATURDAY
AND SATURDAY EVENING MAY CONTAIN HAIL AND DAMAGING WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL OR DAMAGING
WIND THIS EVENING. SPOTTER ASSISTANCE MAY ALSO BE NEED ON SATURDAY
AND SATURDAY EVENING.

KYZ084>088-118-111100-
MCCREARY-WHITLEY-KNOX-BELL-HARLAN-LETCHER-
443 PM EDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS ARE POSSIBLE. LOCALLY DENSE VALLEY FOG IS EXPECTED
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SUNDAY...AND AT TIMES
TUESDAY NIGHT THROUGH FRIDAY. SOME OF THE STORMS ON SATURDAY AND
SATURDAY EVENING MAY CONTAIN HAIL AND DAMAGING WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE MAY BE NEEDED ON SATURDAY AND SATURDAY EVENING.

HAL

In the hours before

Special weather statement, Jun 10, 5:00 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT FRI JUN 10 2011

KYZ058-111-102130-
ESTILL-LEE-
500 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530
PM EDT FRIDAY AFTERNOON...

   SOUTHEASTERN ESTILL AND
   WESTERN LEE.

AT 501 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHADE...OR 6
MILES SOUTHEAST OF IRVINE...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PINNACLE AROUND
510 PM EDT...WILLOW SHOALS AROUND 515 PM EDT...YELLOW ROCK AROUND 520
PM EDT...HEIDELBERG AROUND 525 PM EDT...BELLE POINT AROUND 530 PM
EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Local storm report, Jun 10, 5:02 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
502 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     2 W BLAZE               38.02N 83.37W
06/10/2011                   MORGAN             KY   911 CALL CENTER

            TREES DOWN ON HWY 3036.

&&

ABE
Local storm report, Jun 10, 5:14 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
514 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     IRVINE                  37.70N 83.97W
06/10/2011                   ESTILL             KY   911 CALL CENTER

            MULTIPLE TREES DOWN IN THE CITY.

0435 PM     TSTM WND DMG     RAVENNA                 37.69N 83.95W
06/10/2011                   ESTILL             KY   911 CALL CENTER

            MULTIPLE TREES DOWN.

&&

ABE
Special weather statement, Jun 10, 5:35 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
535 PM EDT FRI JUN 10 2011

KYZ113-102200-
KNOTT-
535 PM EDT FRI JUN 10 2011

...A STRONG THUNDERSTORM TO AFFECT KNOTT COUNTY THROUGH 600
PM EDT FRIDAY EVENING...

AT 534 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR YELLOW
MOUNTAIN...OR NEAR HINDMAN...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TINA AROUND 540
PM EDT...SOFT SHELL AROUND 545 PM EDT...LEBURN AROUND 550 PM EDT...
GARNER AROUND 555 PM EDT...IVIS AROUND 600 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

JJ
Local storm report, Jun 10, 5:46 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
546 PM EDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             1 NE ALUMBAUGH          37.61N 83.92W
06/10/2011  M1.00 INCH       ESTILL             KY   TRAINED SPOTTER

&&

ABE
Special weather statement, Jun 10, 5:58 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
558 PM EDT FRI JUN 10 2011

KYZ109-110-112-113-115-102245-
MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-
558 PM EDT FRI JUN 10 2011

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 645 PM EDT FRIDAY EVENING...

   SOUTHEASTERN MAGOFFIN...
   WEST CENTRAL FLOYD...
   EAST CENTRAL BREATHITT...
   NORTHWESTERN KNOTT AND
   NORTHEASTERN PERRY.

AT 558 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
CENTERED NEAR ELMROCK...OR 7 MILES NORTH OF HINDMAN...MOVING
SOUTHEAST AT 5 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:49 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Rowan34 min
Jun 10, 12:58 PM EDTSevere Thunderstorm WarningJKLClay, Laurel32 min
Jun 10, 2:20 PM EDTSevere Thunderstorm WarningJKLBath, Fleming25 min
Jun 10, 2:40 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Montgomery50 min
Jun 10, 2:53 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Montgomery97 min
Jun 10, 3:08 PM EDTFlash Flood WarningJKLBath, Fleming2 hr
Jun 10, 3:32 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Rowan, Wolfe58 min
Jun 10, 3:57 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Menifee, Morgan, Rowan48 min
Jun 10, 4:06 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Montgomery, Powell, Wolfe54 min
Jun 10, 4:16 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell44 min
Jun 10, 4:37 PM EDTAreal Flood AdvisoryJKLMenifee, Powell, Wolfe83 min
Jun 10, 5:03 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley31 min
Jun 10, 5:05 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Wolfe35 min
Jun 10, 6:18 PM EDTAreal Flood AdvisoryJKLKnott2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.